Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 129, NWS Gaylord, MI

December 11, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 11, 2012, 4:03 AM EST. It took effect at Dec 11, 2012, 8:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 4:03 AM EST (09:03 UTC)
In effect from
Dec 11, 2012, 8:00 AM EST
Expired
Dec 12, 2012, 4:00 AM EST
In force
20 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHUS73 KAPX 110903
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST TUE DEC 11 2012

LHZ345-LMZ323-341-342-344>346-LSZ321-111715-
/O.NEW.KAPX.SC.Y.0129.121211T1300Z-121212T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
403 AM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
666 
WHUS73 KAPX 112138
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EST TUE DEC 11 2012

LMZ342-344>346-120545-
/O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.NEW.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
438 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-LSZ321-120545-
/O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
438 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
926 
WHUS73 KAPX 120328
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1028 PM EST TUE DEC 11 2012

LMZ342-344>346-121130-
/O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.CON.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1028 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LHZ345-LMZ323-341-LSZ321-120900-
/O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1028 PM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
416 
WHUS73 KAPX 120905
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST WED DEC 12 2012

LMZ342-344>346-121700-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.UPG.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/
/O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 AM EST WED DEC 12 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-121700-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
405 AM EST WED DEC 12 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-121600-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.NEW.KAPX.SC.Y.0130.121212T0905Z-121212T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
405 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-121015-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
405 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:04 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 11, 2:04 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
204 AM EST TUE DEC 11 2012

.SYNOPSIS...
ISSUED AT 357 PM EST MON DEC 10 2012

WEAK HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT...WITH A FEW
LINGERING LAKE EFFECT SNOW SHOWERS IN NORTHWEST LOWER AND EASTERN
UPPER. A WEAK SYSTEM WILL MOVE THROUGH ONTARIO ON TUESDAY...AND
SOUTHWEST WINDS OFF LAKE MICHIGAN...WILL BRING LAKE ENHANCED SNOWS
TO EASTERN UPPER AND NORTHWEST LOWER...TUESDAY INTO WEDNESDAY. A
WARMING TREND IS EXPECTED FOR THE LATTER HALF OF THE WORK
WEEK...WITH ANOTHER LOW PRESSURE SYSTEM BRINGING THE NEXT CHANCE OF
RAIN OR SNOW TO THE REGION THIS WEEKEND.

&&

.UPDATE...
ISSUED AT 157 AM EST TUE DEC 11 2012

WINDS IN THE 1000-850MB LAYER GOING NEAR CALM RIGHT NOW...WITH A
RETURN FLOW ALREADY SEEN ON REGIONAL RADAR IMAGERY OVER CENTRAL
LAKE MICHIGAN...WITHIN MID LAKE CONVERGENCE OF LES CONVECTION. THE
ECHOES THAT WERE OVER THE GTV BAY REGION ARE LIKELY JUST FLURRIES
AND WANDERING AROUND OUT THERE OVER THE LAKE. AS TIME GOES ON
THROUGH THE EARLY MORNING HOURS...THE SNOW WILL START TO
CONSOLIDATE INTO A MAIN BAND THAT WILL BE INCREASING IN INTENSITY
FROM CENTRAL LAKE MICHIGAN UP THROUGH MANISTIQUE. WILL BE AROUND
DAYBREAK AND THROUGH THE DAY TOMORROW THAT A PERIOD OF MORE
INTENSE SNOWFALL WILL SLOWLY DRIFT EASTWARD WITH TIME THROUGH THE
DAY AS WINDS VEER. THIS IDEA ALREADY REPRESENTED IN THE FORECAST
TO A GOOD DEGREE...AND NOT TOO MANY CHANGES MADE. STILL WATCHING
WEAK NORTHERLY DRY AIR ADVECTION TO CLEAR OUT THE SKIES IN NRN
LOWER...THIS MAY TAKE TIME AS WITH THROUGH THE CLOUD BEARING LAYER
ARE RATHER WEAK...SO THIS PROCESS WILL BE SLOW. THE LAND BREEZE
FORMATION...RESULTING IN THE MID LAKE CONVERGENCE...WILL HELP
BREAK APART THE CLOUDS. LOOKING AT A TOWARD DAYBREAK TIMING FOR
MOST OF INTERIOR NRN LOWER.

LAKE EFFECT SNOW WATCHES WILL REMAIN IN PLACE...DECISIONS AROUND A
POSSIBLE UPGRADE TO WARNINGS WILL BE MADE AT 4AM.

UPDATE ISSUED AT 933 PM EST MON DEC 10 2012

MAIN WEATHER ISSUE OVERNIGHT: CLOUDS AND CLEARING POTENTIAL

LOW AMPLITUDE RIDGING SLIDES ACROSS THE GREAT LAKES OVERNIGHT WITH
WEAKENING WINDS. THIS WILL ALLOW LAND BREEZE DEVELOPMENT
LATE...HELPING TO BRING ABOUT SOME CLEARING. ALREADY BEGINNING TO
SEE SOME OF THAT CLEARING OVER PORTIONS OF EASTERN UPPER/FAR
NORTHEAST LOWER...WITH THIS AREA VERY SLOWLY CREEPING SOUTHWARD.
THAT CLEARING SHOULD SPREAD THRU INTERIOR SECTIONS OF THE AREA
OVERNIGHT...ALTHOUGH TREND WILL BE A BIT SLOWER THAN PREVIOUSLY
THOUGHT. MADE A FEW SMALL UPWARD ADJUSTMENTS TO LOW TEMPS GIVEN
SLOWER CLEARING...BUT STILL A VERY COLD NIGHT ACROSS NORTHERN
MICHIGAN WITH TEMPS BETWEEN 10-15 DEGF.

HEADLINES...

WILL ADD CHIPPEWA COUNTY TO CURRENT LAKE EFFECT SNOW WATCH...AS
STRONG SOUTH/SOUTHWEST WINDS ON TUESDAY SHOULD PUSH LAKE BANDS
WELL INLAND INTO PORTIONS OF CHIPPEWA COUNTY /MAINLY WEST OF I-75/.
ALSO HAVE SOME CONCERNS ABOUT NORTHERN EMMET COUNTY...WHICH COULD
GET SEVERAL INCHES OF SNOW DURING THE AFTN/EVENING AS WINDS VEER
MORE WESTERLY.

UPDATE ISSUED AT 622 PM EST MON DEC 10 2012

VERY LIGHT SNOW SHOWERS/FLURRIES CONTINUE OVER PORTIONS OF THE
AREA...ALTHOUGH TREND HAS BEEN DOWN OVER THE PAST FEW HOURS AS LOW
LEVEL FLOW VEERS N-NE AND MOISTURE CONTINUES TO DIMINISH. FORECAST
IN GOOD SHAPE CURRENTLY AND ONLY MINOR SKY/TEMP ADJUSTMENTS
NEEDED. BIG WX QUESTION TONIGHT IS THE AMOUNT OF CLEARING...WHICH
WILL HAVE A HUGE IMPACT ON LOW TEMPS. WILL MONITOR SATELLITE
TRENDS OVER THE NEXT FEW HOURS BEFORE MAKING ANY CHANGES TO
CURRENT FORECAST.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 357 PM EST MON DEC 10 2012

EARLY AFTERNOON SURFACE ANALYSIS SHOWS 998MB LOW CENTER OVER
SOUTHWEST QUEBEC...WITH A COLD FRONT TRAILING BACK INTO WESTERN
PENNSYLVANIA/WEST VIRGINIA/EASTERN PORTIONS OF KENTUCKY AND
TENNESSEE.  NARROW RIDGE OF HIGH PRESSURE ASSOCIATED WITH SOME
PRETTY FRIGID AIR EXTENDS FROM THE CENTRAL/SOUTHERN PLAINS NORTH
ACROSS MINNESOTA AND INTO NORTHERN ONTARIO.  MIDDAY TEMPERATURES
ACROSS THE UPPER MIDWEST AND ADJACENT PORTIONS OF ONTARIO/MANITOBA
STILL IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.  WATER VAPOR
IMAGERY SHOWS A COUPLE OF SHORT WAVES NEARBY...ONE THAT MOVED ACROSS
NORTHERN MICHIGAN EARLIER THIS MORNING ALREADY ALONG THE ONTARIO/
QUEBEC BORDER...ANOTHER WAS LIFTING NORTHEAST ACROSS SOUTHERN
ILLINOIS/INDIANA.

PLENTY OF LAKE/DIURNALLY INDUCED CLOUD COVER ACROSS NORTHERN LOWER
MICHIGAN...WITH MORE SUN ACROSS EASTERN UPPER AS COLDER/DRIER AIR
FROM ONTARIO BEGINS TO BLEED IN.  SOME THIN NORTHWEST FLOW FLURRY
BANDS COMING IN OFF LAKE MICHIGAN...WITH SOME NORTH-NORTHEAST
ORIENTED BANDS OFF LAKE SUPERIOR PER VISIBLE IMAGERY...BUT TOO
SHALLOW TO BE PICKED UP ON RADAR.

LOW/MID LEVEL RIDGING SLIDES ACROSS THE UPPER GREAT LAKES TONIGHT...
WITH ANOTHER SHORT WAVE TROUGH AND ASSOCIATED SURFACE REFLECTION
EXPECTED TO REACH THE UPPER GREAT LAKES TUESDAY AFTERNOON.  RESIDUAL
LAKE EFFECT ISSUES WILL BE THE MAIN FORECAST PROBLEM IN THE SHORT
TERM...WITH RELATED TEMPERATURE FORECAST ISSUES ESPECIALLY TONIGHT.

LOW LEVEL RIDGING AND SLACKING OFF OF WIND FIELDS WILL ALLOW FOR
MESOSCALE DOMINATION OF FLOW ALONG THE LAND/LAKE INTERFACE...WITH
LAND BREEZE CIRCULATIONS BEING THE MOST PREDOMINANT OF SUCH.  EXPECT
CLOUDS TO MIGRATE TOWARD LAKES MICHIGAN/HURON TONIGHT (AND AWAY FROM
EASTERN UPPER AS WINDS TAKE ON AN EASTERLY COMPONENT)...WITH NOTHING
MORE THAN FLURRIES EXPECTED WITHIN THESE CLOUD BANDS.  THINNING
CLOUDS...LIGHT WINDS...AND FRESH SNOW COVER WILL PROMOTE GOOD
COOLING AND A CHILLY NIGHT ACROSS MUCH OF EASTERN UPPER/INTERIOR
NORTHERN LOWER (THE FORMER HELPED BY COLD DRAINAGE FLOW OFF THE
ONTARIO PLATEAU).  WILL GAMBLE A BIT AND SHAVE A FEW DEGREES OFF
STATISTICAL GUIDANCE (COULD BE A BIG BUST IF CLOUD COVER DOESN'T
BEHAVE)...BUT ANTICIPATE SOME SPOTS WILL DROP INTO THE SINGLE DIGITS
TONIGHT.

WEATHER GETS A LITTLE MORE INTERESTING TUESDAY WITH APPROACH OF NEXT
SHORT WAVE TROUGH...WHICH SWINGS LOW LEVEL WINDS AROUND TO THE SOUTH
AND SOUTHWEST.  SATELLITE IMAGERY THIS AFTERNOON SHOWS A BAND OF
MOISTURE ACROSS WESTERN WISCONSIN WHICH GETS ADVECTED EAST AND INTO
LAKE MICHIGAN TUESDAY MORNING.  ANTICIPATE THAT THE LAKE WILL STILL
ACTIVE WITH AT LEAST ON LAND BREEZE CONVERGENCE BAND IN PLACE.  THIS
BAND WILL LIKELY GET PUSHED EASTWARD DURING THE MORNING AS LOW LEVEL
FLOW PICKS UP...BUT THE EXACT EVOLUTION IS PROBLEMATIC.  DOES THIS
BAND SIMPLY GET PUSHED ONSHORE INTO NORTHWEST LOWER/STRAITS
REGION...OR DOES INITIAL BAND SERVE AS A FOCAL POINT FOR AN
ELONGATED SNOW BAND THAT EVENTUALLY POKES UP INTO EASTERN UPPER?
SUCH A BAND WOULD PROBABLY BE PRETTY INTENSE WITH A FOCUSED LONG
SOUTHWEST FETCH/850MB TEMPERATURES AROUND -11C WITH INVERSION
HEIGHTS UP TOWARD 700MB.  AM WARMING UP TO THE IDEA OF A BAND THAT
IMPACTS MORE OF EASTERN UPPER AND THE STRAITS REGION DURING THE
DAY...WITH WESTERN UPPER AND FAR WESTERN CHIPPEWA COUNTIES THE
INITIAL TARGETS DURING THE MID/LATE MORNING HOURS...THEN PROBABLY
SHIFTING EAST TOWARD THE STRAITS OF MACKINAC DURING THE AFTERNOON AS
FLOW VEERS MORE SOUTHWESTERLY.  IF THE BAND CAN BE SOMEWHAT
PROGRESSIVE THE SNOW FIRE HOSE WILL SPREAD THE SNOWFALL OUT ACROSS
WESTERN UPPER...FIRST GUESS WILL BE 3-6 INCHES DURING THE DAY BUT
WILL BE ONE OF THOSE MESOSCALE "SNOW FLASH FLOOD" EVENTS AND THAT
TRYING TO PIN DOWN EXACT SNOWFALL TOTALS/COVERAGE WILL BE DIFFICULT
UNTIL WE SEE HOW THINGS SET UP.  THAT BEING SAID...LIKELY SOME
HEADLINE WILL BE NEEDED TOMORROW IF THIS SETS UP AS ENVISIONED...AND
WILL GO AHEAD AND ISSUE A LAKE EFFECT SNOW WATCH FOR MACKINAC COUNTY
IN ANTICIPATION (EVEN IF WE END UP WITH JUST AN ADVISORY...OR
NOTHING AT ALL IF A MORE TRANSIENT SOLUTION WINS IN THE END).
OUTSIDE OF THAT...MAY SEE SOME SOUTHWEST FLOW SNOW SHOWERS PUSH INTO
NORTHWEST LOWER DURING THE AFTERNOON.  HIGH TEMPERATURES FROM THE
UPPER 20S TO MID 30S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 357 PM EST MON DEC 10 2012

THE OVERALL PATTERN LOOKS LIKE IT WILL OFFER SOMEWHAT MILDER
CONDITIONS FOR THE MIDDLE AND END OF THE WEEK FOLLOWED BY A CHANCE
FOR ANOTHER STORM THIS WEEKEND. LAKE EFFECT POTENTIAL WILL CONTINUE
TO BE THE FOCUS FOR TUESDAY NIGHT INTO WEDNESDAY...WITH AN ALBERTA
CLIPPER MOVING BY TO OUR NORTH POSSIBLY ENHANCING ACTIVITY. A MILDER
ZONAL FLOW ALOFT WITH SURFACE HIGH PRESSURE CENTERED TO OUR
SOUTHEAST DEVELOPS FOR LATER WEDNESDAY AND HOLDS THROUGH FRIDAY.
ANOTHER STORM SYSTEM IS THEN POSSIBLE OVER THE WEEKEND.

TUESDAY NIGHT...AN ALBERTA CLIPPER CONTINUES TO MOVE BY TO OUR NORTH
BRINGING ADDITIONAL DEEPER MOISTURE INTO THE NORTHERN PORTION OF THE
FORECAST AREA. IT REMAINS PLENTY COLD ENOUGH ALOFT (LAKE-850 MB
DELTA TS IN THE UPPER TEENS) TO KEEP THE LAKE EFFECT SNOW MACHINE
CHURNING. WINDS SLOWLY VEER FROM SOUTH SOUTHWEST IN THE EVENING TO
WEST SOUTHWEST BY MORNING WHICH WILL BEGIN TO SHIFT BANDS INLAND.
COULD BE AN ADDITIONAL FEW INCHES OF ACCUMULATION ACROSS MACKINAC
COUNTY AND A COUPLE OF INCHES ACROSS NORTHERN LOWER. IT WILL BE BE
BRISK WITH LOWS MAINLY IN THE 20S.

WEDNESDAY...LINGERING SOUTHWEST FLOW LAKE EFFECT TO START. OVER LAKE
INSTABILITY WILL THEN DIMINISH IN THE AFTERNOON AS HIGH PRESSURE
BUILDS IN. PARTLY TO MOSTLY CLOUDY SKIES ELSEWHERE. HIGHS IN THE
LOWER TO MIDDLE 30S.

WEDNESDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS REMAIN IN GOOD
AGREEMENT THAT WE GET INTO A SOMEWHAT MILDER NEARLY ZONAL FLOW
ALOFT. MEANWHILE...SURFACE HIGH PRESSURE BECOMES CENTERED TO THE
SOUTHEAST AS ANOTHER WEAK DISTURBANCE OR TWO MOVES BY TO OUR NORTH
ACROSS CENTRAL CANADA. THIS SHOULD LEAD TO A FAIRLY QUIET PERIOD
WITH SOMEWHAT MILDER TEMPERATURES FOR THE MIDDLE OF DECEMBER. LOWS
IN THE 20S WITH HIGHS IN THE MIDDLE 30S TO LOWER 40S.

SATURDAY INTO SUNDAY...ANOTHER SPLIT FLOW EVENT WILL POSSIBLY UNFOLD
WHICH THE MODELS NEVER SEEM TO HANDLE VERY WELL. EXTENDED MODELS
CONTINUE TO HAVE A NUMBER OF VARYING SCENARIOS INVOLVING THE ENERGY
MOVING OUT OF THE SOUTHERN ROCKIES TOWARD THE WESTERN GREAT
LAKES...ALONG WITH THE POSSIBLE INTERACTION WITH THE NORTHERN STREAM
JET. LARGE DIFFERENCES REMAIN IN THE STRENGTH...TIMING AND
TRACK...ALTHOUGH A SOMEWHAT COLDER MORE SUPPRESSED SOUTH/EAST TREND
IS NOTED. BOTTOM LINE...WILL CONTINUE TO KEEP OUR OPTIONS OPEN WITH
THE CHANCE OF RAIN OR SNOW.

MONDAY...NOT A LOT EXPECTED WITH THE AREA LIKELY IN BETWEEN SYSTEMS.
IT DOES NOT APPEAR THAT THERE WILL BE TOO MUCH COLD AIR TO TAP INTO
SO PARTLY TO MOSTLY CLOUDY SKIES WITH HIGHS IN THE MILD LOWER TO
MIDDLE 30S ARE EXPECTED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 157 AM EST TUE DEC 11 2012

A FEW LINGERING FLURRIES ENDING AT TVC/MBL OVERNIGHT AS LOW LEVEL
RIDGING MOVES INTO THE GREAT LAKES. LIGHT WINDS OVERNIGHT WITH LAND
BREEZE DEVELOPMENT.  AS WINDS SHIFT TO THE SOUTHWEST TUESDAY...WILL
LIKELY PUSH LAND BREEZE SNOW BANDS INTO TVC/MBL/PLN.  CIGS GENERALLY
MVFR...THE EXCEPTION BEING APN WHICH MAY SEE PARTIAL CLEARING FOR A
TIME ON TUESDAY.

WINDS SHIFTING TO THE WEST TUESDAY EVENING WITH SNOW SHOWERS PUSHING
INLAND.

&&

.MARINE...
ISSUED AT 357 PM EST MON DEC 10 2012

SURFACE RIDGE BUILDS ACROSS THE UPPER GREAT LAKES THIS EVENING...
RESULTANT FLAT GRADIENT WILL ALLOW LOCAL SCALE INFLUENCES TO
DOMINATE WINDS TONIGHT (E.G. LAND BREEZE CIRCULATIONS).  WILL DECIDE
AT PRESS TIME IF ANY CURRENT SMALL CRAFT ADVISORIES WILL NEED TO
REMAIN INTO THIS EVENING...IF SO WILL BE DUE TO RESIDUAL WAVE
ACTION.  WINDS WILL INCREASE FROM THE SOUTH/SOUTHWEST ON
TUESDAY...MAY BE A BIT GUSTY ON LAKE MICHIGAN WHICH COULD REQUIRE
ANOTHER ROUND OF SMALL CRAFT ADVISORIES BY THE AFTERNOON/EVENING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WATCH FROM 8 AM EST THIS MORNING THROUGH LATE
     TONIGHT FOR MIZ008-015.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SD
SYNOPSIS...NS
SHORT TERM...JB
LONG TERM...AS
AVIATION...JK
MARINE...JB
Hazardous weather outlook, Dec 11, 4:03 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST TUE DEC 11 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
403 AM EST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

HEAVY ACCUMULATIONS OF SNOW AND PERIODS OF BLOWING SNOW ARE
EXPECTED IN PORTIONS OF EASTERN UPPER MICHIGAN TODAY THROUGH MUCH
OF TONIGHT. SEE THE ONGOING LAKE EFFECT SNOW WARNING FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE OVER MUCH OF THE NEARSHORES WEDNESDAY
NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:03 AM ESTLake Effect Snow WarningAPX18 hr
Dec 11, 4:34 PM ESTLake Effect Snow AdvisoryAPXEmmet11 hr
Dec 11, 4:38 PM ESTGale WatchAPX11 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.